Facebook Pixel

Is it pregnancy or IBS from my birth control?

By December 23, 2014 - 1:33pm
Rate This

I am on the Kariva birth control. I've been on KAriva for about 2 months. Before I was switched to Kariva, I was on crsyelle. I did have unprotected sex on the last week of my cryselle pack. I have been feeling nauseous, abdominal pain that move from the left, to the center and the right of my stomach. I also have back pain and headaches. I also have noticed a jelly like substance in my feces. Is my birth control causing these symptoms or could I be pregnant? Oh yeah, my "periods" have been normal like usual while on Kariva as well.

Add a Comment2 Comments


Dear jfolsom11,

Thank you for joining the EmpowHER community and for sharing your question! I am glad that you clarified that you have had normal periods on Kariva.

Since your periods have been normal, I doubt that you are pregnant-but the only way to really know is to take a home pregnancy test.

The symptoms you describe sound like IBS. 

Irritable bowel syndrome is difficult to diagnose, according to American Family Physician. It can have many causes that are hard to identify including food allergy or intolerance. Symptoms of IBS often include bloating, abdominal pain that only ends with elimination and mucus in the stool.

You can take a hpt to eliminate the idea of being pregnant, but I would schedule an appointment with your doctor. These symptoms probably won't just go away on their own and could get worse. 

Your doctor may need to refer you to a Gastroenterologist and often their schedules are booked far in advance-speaking from my own personal experience. I had different symptoms than you did, but I needed to see a Gastroenterologist and I had to wait a month for an opening. 

Here's some more info from the EmpowHER community on IBS

Please let me know what you decide to do and if you need any other advice.



December 23, 2014 - 8:43pm

Also have increased discharge. Doesnt have a smell. Not accompanied with itching or burning so I know its not a std.

December 23, 2014 - 1:40pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Irritable Bowel Syndrome

Get Email Updates

Irritable Bowel Syndrome Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!